Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Louisville, KY

January 30, 20138 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 30, 2013, 5:56 AM EST for 8 counties in Kentucky. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 5:56 AM EST (10:56 UTC)
Expired
Jan 30, 2013, 6:35 AM EST
In force
39 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Anderson County, KY, Bourbon County, KY, Fayette County, KY, Harrison County, KY, Jessamine County, KY, Mercer County, KY, Scott County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 6:00 AM ESTTSTM WND DMG2 Ese Shakertown, KYMOBILE HOME DAMAGED SUBSTANTIALLY WITH ROOF TORN OFF. TIME ESTIMATED BASED ON RADAR.
Jan 30, 6:19 AM ESTTSTM WND DMG1 S Nicholasville, KYA TV TOWER AT THE COUNTY UTILITY BUILDING WAS BLOWN DOWN.
Jan 30, 6:21 AM ESTTSTM WND DMG2 E Nicholasville, KYSPORADIC WIND DAMAGE OCCURED ALONG UNION MILLS ROAD BETWEEN MACKEY ROAD AND HIGHWAY 1981. TWO LARGE BARNS WERE DESTROYED. SEVERAL TREES WERE ALSO BLOWN DOWN.
Jan 30, 6:21 AM ESTTSTM WND DMG3 E Nicholasville, KYTIN FROM A BARN ROOF WAS THROWN INTO THE ROADWAY.
Jan 30, 6:26 AM ESTTSTM WND DMG4 Ene Lexington, KYUTILITY POLE DOWN ON BRIAR HILL ROAD
Jan 30, 6:34 AM ESTTSTM WND DMG4 Se Lexington, KYTWO BARNS DAMAGED AND SEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 4:35 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS53 KLMK 301056
SVRLMK
KYC005-017-067-097-113-167-209-239-301135-
/O.NEW.KLMK.SV.W.0029.130130T1056Z-130130T1135Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEXINGTON...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...
  WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 635 AM EST

* AT 554 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SUTERVILLE TO STRINGTOWN TO DIXVILLE...MOVING NORTHEAST AT 65
  MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  CYNTHIANA...
  NICHOLASVILLE...
  WOODFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!

&&

LAT...LON 3831 8424 3790 8434 3779 8468 3783 8469
      3782 8471 3778 8471 3768 8500 3794 8496
      3814 8486 3820 8473 3835 8474 3850 8456
      3852 8449 3854 8448 3854 8444 3857 8441
      3859 8422
TIME...MOT...LOC 1055Z 237DEG 57KT 3836 8467 3800 8485
          3775 8491
WIND...HAIL 60MPH <.50IN

$$

13
1 follow-up statement
627 
WWUS53 KLMK 301116
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 AM EST WED JAN 30 2013

KYC005-167-239-301125-
/O.CAN.KLMK.SV.W.0029.000000T0000Z-130130T1135Z/
MERCER KY-WOODFORD KY-ANDERSON KY-
616 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANDERSON...WOODFORD
AND MERCER COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING MOVED OFF TO THE EAST.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3831 8424 3791 8434 3779 8468 3782 8467
      3781 8472 3783 8473 3785 8469 3787 8471
      3810 8463 3812 8465 3816 8466 3850 8456
      3852 8449 3854 8448 3854 8444 3857 8441
      3859 8423 3858 8422
TIME...MOT...LOC 1115Z 237DEG 57KT 3853 8432 3817 8451
          3782 8458

$$

KYC017-067-097-113-209-301135-
/O.CON.KLMK.SV.W.0029.000000T0000Z-130130T1135Z/
JESSAMINE KY-SCOTT KY-BOURBON KY-FAYETTE KY-HARRISON KY-
616 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 635 AM EST
FOR HARRISON...FAYETTE...WESTERN BOURBON...EASTERN SCOTT AND
JESSAMINE COUNTIES...

AT 612 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERRY TO DONERAIL TO VINEYARD...MOVING NORTHEAST AT 65
MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LEXINGTON...
  GEORGETOWN...
  CYNTHIANA...
  VETERANS PARK...
  DUNBAR HIGH SCHOOL...
  ANTIOCH...
  SPEARS AND ATHENS...
  KISERTON AND SHAWHAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!

&&

LAT...LON 3831 8424 3791 8434 3779 8468 3782 8467
      3781 8472 3783 8473 3785 8469 3787 8471
      3810 8463 3812 8465 3816 8466 3850 8456
      3852 8449 3854 8448 3854 8444 3857 8441
      3859 8423 3858 8422
TIME...MOT...LOC 1115Z 237DEG 57KT 3853 8432 3817 8451
          3782 8458
WIND...HAIL 60MPH <.50IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:40 AM EST, 16 minutes earlier.

Area forecast discussion, Jan 30, 5:40 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EST WED JAN 30 2013

.Mesoscale Forecast Update...
Issued at 540 AM EST Wed Jan 30 2013

QLCS squall line continues to move eastward through central Kentucky
this morning.  Line is continuing to move east at 35-40 knots and
will be affecting the Lexington metro area over the next 1-2 hours.
The line is still severe with damaging winds being the main threat.
A few bowing segments and mesovortices within the main line still
will be capable of producing quick spin up tornadoes within the line
itself.  Winds out ahead of this line are quite gusty with sustained
30-35 MPH with gusts of 40-45 MPH being possible.  With the passage
of the convective line, the severe threat will end.  We will be
clearing counties out of the tornado watch as the line heads east.
The Wind Advisory will continue even though we are seeing a little
drop off in the winds behind the line.  However, winds will pick
back up as the actual cold front swings through later this morning
and this afternoon.

&&

.Short Term (Today through Thursday)...
Issued at 317 AM EST Wed Jan 30 2013

Surface cold front remains well out to the west of our area this
morning.  Ongoing severe convection is being forced along the
pre-frontal trough axis which extended from northern Indiana all
the way down through the northern gulf coast states.  Severe QLCS is
in progress across the western portion of our forecast area
(reference above mesoscale discussion for added details).  This
feature will continue to surge eastward across the forecast area
during the remainder of the night time hours.  It is expected to
reach our eastern counties toward sunrise.  Temperatures this
morning continue to warm up in advance of the pre-frontal trough.
Readings across Kentucky are generally in the upper 60s to the lower
70s.  Temperatures will remain at current levels until the trough
axis swings through this morning.

Shower and thunderstorms will continue to work east into eastern
Kentucky later this morning while the actual cold front continues
its approach from the west.  There are signals in the data that
suggest yet another round of low-topped convection along the actual
cold front later this afternoon and evening.  For this reason, we
plan on keeping PoP chances up this afternoon and into this
evening.  Temperatures will continue to fall, but the slower
progression of the actual front will keep temperatures from falling
as quickly as previous thought.  Temperatures by this evening will
be cooling into the lower 40s across our northwest with mid-upper
40s elsewhere.  Much colder air will start to arrive by mid-late
evening with temperatures falling into the upper 20s over the
northwest and lower-mid 30s elsewhere.  Some of this colder air may
catch the back edge of the precipitation associated with the front
and may result in a quick transition to snow across our eastern
third.  However, it does not look like any accumulations will be
likely with this activity.  By Thursday morning, we'll see
temperatures down into the middle 20s.

Gradient winds will continue to be a problem across the region this
morning through this afternoon.  Sustained south to southwesterly
winds of 20-25 MPH with gusts of 40-45 MPH will be possible ahead
and just behind the pre-frontal trough axis.  For this reason, the
Wind Advisory will remain in effect for the western half of the
forecast area through the late afternoon and into the evening for
the eastern sections.

Quiet and cold conditions are expected for Thursday as we will be in
between weather systems.  Highs on Thursday will range from the
upper 20s to around 30 in the north with lower-middle 30s across the
south.

.Long Term (Thursday Night through Tuesday)...
Issued at 240 AM EST Wed Jan 30 2013

Latest deterministic and ensemble solutions continue to show a
decent mid-level vorticity maximum streaking across the forecast
area Thursday night.  This feature will bring a period of light snow
to the forecast area with some minor accumulations.  At this time,
the most favorable area for accumulations will generally be across
the northern half of Kentucky and all of southern Indiana where the
better forcing is expected to pass through.  This feature should be
well to our east by Friday morning with a short period of quiet
weather expected for Friday.  Lows Thursday will drop into the teens
in the north with lows around 20 in the south.  Have gone and
undercut highs a bit for Friday as the model trends have been going
cooler.  Highs will struggle to warm into the lower 20s in the north
with mid-upper 20s across the south.  Lows Friday night will drop
back into the upper teens in the north and lower 20s in the south.

Secondary clipper system is poised to affect the region during the
day on Saturday.  Best chances of precipitation look to occur during
the day time hours with snow in the north and possibly a mix down
across the south where some warmer air aloft is likely to get pull
up along the south end of the clipper track.  This feature will head
on off to the east Saturday night with another period of dry weather
expected for Sunday.  Clipper mania will continue into early next
week with another clipper system expected to pass to our north
Monday night and Tuesday.  With the further north track,
precipitation with this system may be more rain than snow.  But it
will be something to watch in future forecast runs.

Highs on Saturday will warm into the mid-upper 30s with overnight
lows in the 20s.  Should see a little moderation in temperatures on
Sunday with highs in the upper 30s to the lower 40s in the north
with mid-upper 40s in the south.  Lows Sunday night should drop back
into the upper 20s to around 30 with highs on Monday warming back up
into the upper 40s to around 50.  Should see a bit cooler temps on
Tuesday as the aforementioned clipper brings a slightly cooler
airmass to the region.  Highs looks to warm into the lower 40s.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1158 PM EST Tue Jan 29 2013

Deep upper trough over the Plains will drive a surface low pressure
system from the Plains and into the Great Lakes during the day on
Wednesday.  Strong surface cold front is located to our west with a
pre-frontal trough axis out ahead of the cold front.  Quasi-linear
convective system is well developed and located along the IN/IL/KY
border area and heading east at around 50kts.

Based on the latest radar data, this line will impact the KBWG
terminal around 0630-0830Z.  It should be reaching the KSDF terminal
around 0700-0800Z and the KLEX terminal around 0900-1000Z.  Have
continued to advertise a period of VCTS just before the above
mentioned times to account for any development that may occur ahead
of the line.  Will be keeping a very close met watch on the TAF's
tonight and will be updating to time the lines into the terminals as
they approach.  Feel that conditions will be quite poor when the
squalls go through.  Variable winds of 25G35kt will be possible for
a time.  LLWS will continue to be a problem until the main
convective line passes.

MVFR cigs will continue behind the line with conditions not
improving until mid-late morning.  Previous thinking of a second
low-topped line of convection developing still looks like a
possibility and we'll address those issues in later forecasts.

&&

.Hydrology...
Issued at 300 AM EST Tue Jan 29 2013

No real changes in the forecast thinking on the hydrologic front.
An intense line of strong to severe thunderstorms is forecast to
move across the region late tonight and early Wednesday morning.  In
addition to the threat of damaging winds, these storms will likely
produce heavy rainfall.  Once the system pulls east on Wednesday
morning, a period of stratiform rainfall will likely persist for a
few hours.

Rainfall amounts averaging a little more than an inch in 6 hours
should be widespread. Isolated amounts of up to 2 inches are
possible. This rain could result in brief small stream flooding and
later rises on larger rivers. Any flooding that will occur should be
minor due to the fast nature of these storms. The rain will taper to
scattered showers Wednesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     INZ076>079-083-084-089>092.

KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     KYZ023>032-061-062-070>072.

     WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     KYZ033>043-045>049-053>057-063>067-073>078-081-082.

Mesoscale........MJ
Short Term.......MJ
Long Term........MJ
Aviation.........MJ
Hydrology........CMC
Hazardous weather outlook, Jan 30, 3:31 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EST WED JAN 30 2013

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-310845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...
...TORNADO WATCH 12 IN EFFECT UNTIL 5 AM EST /4 AM CST/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-310845-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ033-034-038-045-053-063-073-074-310845-
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-LARUE KY-HART KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...
BARDSTOWN...HODGENVILLE...MUNFORDVILLE...SCOTTSVILLE...GLASGOW
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...
...TORNADO WATCH 12 IN EFFECT UNTIL 5 AM EST /4 AM CST/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Jan 30, 5:00 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND DMG     SCOTTSVILLE             36.75N  86.20W
01/30/2013                   ALLEN              KY   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER LMK1300018

RL
Local storm report, Jan 30, 5:08 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     TSTM WND DMG     PLEASURE RIDGE PARK     38.15N  85.85W
01/30/2013                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK1300019

RL
Local storm report, Jan 30, 5:15 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND GST     GLASGOW                 37.00N  85.92W
01/30/2013  M57 MPH          BARREN             KY   MESONET

            AT THE MESONET IN BARREN COUNTY.

&&

EVENT NUMBER LMK1300020

RL
Local storm report, Jan 30, 5:37 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     CAVE CITY               37.14N  85.96W
01/30/2013  M59 MPH          BARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300021

RL
Local storm report, Jan 30, 5:54 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND GST     CAMPBELLSVILLE          37.35N  85.35W
01/30/2013  M55 MPH          TAYLOR             KY   MESONET

&&

EVENT NUMBER LMK1300022

RL
Local storm report, Jan 30, 5:55 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND GST     LEBANON                 37.57N  85.25W
01/30/2013  M55 MPH          MARION             KY   MESONET

&&

EVENT NUMBER LMK1300023

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:26 AM ESTSpecial Weather StatementLMKHancock89 min
Jan 30, 1:53 AM ESTSevere Thunderstorm WarningLMKHancock27 min
Jan 30, 1:57 AM ESTSpecial Weather StatementLMKButler, Logan, Ohio58 min
Jan 30, 2:12 AM ESTSevere Thunderstorm WarningLMKHancock, Meade48 min
Jan 30, 2:30 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
Jan 30, 2:58 AM ESTSevere Thunderstorm WarningLMKMeade47 min
Jan 30, 3:01 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade, Ohio44 min
Jan 30, 3:02 AM ESTTornado WarningLMKButler, Logan28 min
Jan 30, 3:08 AM ESTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Jan 30, 3:19 AM ESTTornado WarningLMKBreckinridge, Meade21 min
Jan 30, 3:25 AM ESTTornado WarningLMKButler, Grayson, Ohio30 min
Jan 30, 3:32 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Simpson, Warren43 min
Jan 30, 3:35 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade60 min
Jan 30, 3:46 AM ESTSevere Thunderstorm WarningLMKGrayson, Hardin49 min
Jan 30, 4:09 AM ESTTornado WarningLMKBullitt, Hardin, Jefferson, Meade21 min
Jan 30, 4:19 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 2 more46 min
Jan 30, 4:20 AM ESTSevere Thunderstorm WarningLMKTrimble30 min
Jan 30, 4:23 AM ESTTornado WarningLMKBullitt, Jefferson32 min
Jan 30, 4:26 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson, Shelby, Spencer44 min
Jan 30, 4:31 AM ESTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble39 min
Jan 30, 4:38 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Warren32 min
Jan 30, 4:48 AM ESTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson32 min
Jan 30, 4:54 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart31 min
Jan 30, 5:05 AM ESTTornado WarningLMKHenry20 min
Jan 30, 5:06 AM ESTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Hart, Metcalfe and 2 more39 min
Jan 30, 5:09 AM ESTSevere Thunderstorm WarningLMKFranklin, Shelby31 min
Jan 30, 5:11 AM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Nelson, Shelby, Spencer49 min
Jan 30, 5:11 AM ESTTornado WarningLMKAdair, Cumberland, Metcalfe29 min
Jan 30, 5:14 AM ESTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Mercer, Nelson, Taylor and 1 more51 min
Jan 30, 5:30 AM ESTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Russell and 1 more40 min
Jan 30, 5:41 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor29 min
Jan 30, 5:53 AM ESTTornado WarningLMKAdair, Casey, Russell32 min
Jan 30, 5:57 AM ESTTornado WarningLMKBoyle, Casey, Garrard, Lincoln, Marion33 min
Jan 30, 6:07 AM ESTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln28 min
Jan 30, 6:22 AM ESTTornado WarningLMKGarrard, Madison28 min
Jan 30, 6:30 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more40 min
Jan 30, 6:37 AM ESTSevere Thunderstorm WarningLMKGarrard, Madison28 min
Jan 30, 6:40 AM ESTTornado WarningLMKBourbon, Clark20 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.